Alert archive / Minnesota / Frost Advisories in 2007
Frost Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 14, 2007, 2:57 PM CDT for 14 counties in Minnesota. It took effect at Sep 15, 2007, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2007, 2:57 PM CDT (19:57 UTC)
- In effect from
- Sep 15, 2007, 2:00 AM CDT
- Expired
- Sep 15, 2007, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 141957 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CDT FRI SEP 14 2007 ...FROST LIKELY TONIGHT... .WIDESPREAD FROST IS LIKELY BY SATURDAY MORNING ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA...MAINLY EAST OF THE RED RIVER VALLEY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING. DEPENDING ON LOCATION...READINGS INTO THE UPPER 20S ARE POSSIBLE. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-151400- /O.NEW.KFGF.FR.Y.0003.070915T0700Z-070915T1400Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 257 PM CDT FRI SEP 14 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA. SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE IN LOW LYING AND SHELTERED AREAS. THESE CONDITIONS WILL RESULT IN WIDESPREAD FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TG
2 follow-up statements
000 WWUS73 KFGF 150341 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1041 PM CDT FRI SEP 14 2007 ...WIDESPREAD FROST LIKELY TONIGHT... .WIDESPREAD FROST IS LIKELY BY SATURDAY MORNING ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA...MAINLY EAST OF THE RED RIVER VALLEY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR OR SLIGHTLY BELOW FREEZING. DEPENDING ON LOCATION...READINGS INTO THE UPPER 20S ARE POSSIBLE MAINLY FROM BAUDETTE SOUTH TO WADENA. MNZ006-009-017-024-032-151400- /O.UPG.KFGF.FR.Y.0003.070915T0700Z-070915T1400Z/ /O.NEW.KFGF.FZ.W.0001.070915T0500Z-070915T1400Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS...WADENA 1041 PM CDT FRI SEP 14 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S FROM BAUDETTE SOUTH TO WADENA BY SATURDAY MORNING. A WIDESPREAD KILLING FROST WILL RESULT BY LATE TONIGHT. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY SATURDAY MORNING...AS A WARMER SOUTHERLY FLOW DEVELOPS. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MNZ005-008-013>016-022-023-027-028-030-031-040-151400- /O.CON.KFGF.FR.Y.0003.070915T0700Z-070915T1400Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER- EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE 1041 PM CDT FRI SEP 14 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA EAST OF THE RED RIVER VALLEY. SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE IN LOW LYING AND SHELTERED AREAS. THESE CONDITIONS WILL RESULT IN WIDESPREAD FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DK
000 WWUS73 KFGF 151409 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 909 AM CDT SAT SEP 15 2007 ...TEMPERATURES BACK ABOVE FREEZING ACROSS THE REGION... .TEMPERATURES HAVE CLIMBED BACK ABOVE FREEZING SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. MNZ006-009-017-024-032-151515- /O.EXP.KFGF.FZ.W.0001.000000T0000Z-070915T1400Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS...WADENA 909 AM CDT SAT SEP 15 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES ACROSS THE REGION HAVE CLIMBED ABOVE FREEZING SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ MNZ005-008-013>016-022-023-027-028-030-031-040-151515- /O.EXP.KFGF.FR.Y.0003.000000T0000Z-070915T1400Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER- EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE 909 AM CDT SAT SEP 15 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE CLIMBED BACK ABOVE FREEZING ACROSS THE REGION. $$ VOELKER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 14, 2:36 PM CDT, 21 minutes earlier.
Area forecast discussion, Sep 14, 2:36 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
236 PM CDT FRI SEP 14 2007
.SHORT TERM...MAIN CHALLENGE WILL BE FROST POTENTIAL TONIGHT. 12Z
MODELS INITIALIZED IN GOOD SHAPE...ALTHOUGH GFS DID BEST WITH
850MB TEMPS (NAM +2C TOO WARM). MODELS SIMILAR THROUGH THE PERIOD
WITH DIFFERENCES SMALL ENOUGH THAT A COMPROMISE CAN BE USED.
TONIGHT...WILL ISSUE FROST ADVISORY FOR ALL AREAS EAST OF THE RED
RIVER VALLEY TONIGHT. CLEAR SKIES WELL UPSTREAM...AND ANY CLOUD
COVER CURRENTLY OUT THERE WILL DISSIPATE THIS EVENING WITH LOSS OF
SOLAR. SFC RIDGE WILL PROPAGATE ACROSS THE FA THIS
EVENING...LOCATED JUST E OF THE FA BY 12Z SAT. 850MB TEMPS WILL
WARM 3C TO 5C FROM 00Z THROUGH 12Z SAT. MAIN CHALLENGE FOR FROST
POTENTIAL WILL BE HOW INCREASING SFC WINDS AND WARMING TEMPS ALOFT
COUNTERACT CLEAR SKIES (AND DRY AIRMASS WITH DEW POINTS 25F-30F).
WINDS E OF THE VALLEY SHOULD BE BELOW 5KTS THROUGH MOST OF THE
NIGHT...MAKING FROST LIKELY HERE. DO NOT THINK TEMPS WILL DIP
BELOW 28F WITH SFC WINDS INCREASING AROUND 12Z...BUT WILL NEED TO
MONITOR FOR POSSIBLE FREEZE WARNING. ALONG AND W OF THE
VALLEY...SFC WINDS WILL INCREASE ABOVE 5KTS AFT 06Z...AND THINK
THIS WILL BE ENOUGH TO PREVENT WIDESPREAD FROST WITH WARMING TEMPS
ALOFT (BUT WILL MENTION PATCHY FROST FOR ALL BUT DVL BASIN WITH
MIN TEMPS TO 34F POSSIBLE). DID SIDE WITH COOLER GFS GUIDANCE
CONSIDERING NAM INITIALIZING TOO WARM WITH 850MB TEMPS.
SAT-MON...UPPER LEVEL FLOW WILL BECOME SW BY MONDAY. SAT-SUN LOOK
TO BE DRY WITH MOSTLY CLEAR SKIES WITH REGION BETWEEN WX SYSTEMS.
850MB TEMPS WARM EACH DAY...WITH MAX/MIN TEMPS RESPONDING
LIKEWISE. MODELS HAVE REMAINED CONSISTENT WITH PRECIP ON MON...AND
INCREASED POPS SLIGHTLY.
.LONG TERM (TUE-THU)...LONG RANGE PATTERN OVERALL IN GOOD
AGREEMENT BETWEEN MODELS WITH WESTERN US MID LEVEL TROUGHING.
THIS WILL KEEP FAIRLY ACTIVE PATTERN THROUGH LONG RANGE PERIOD.
A BRIEF BREAK IN PCPN AS SYSTEM EARLY IN PERIOD LIFTS NE. NEXT
SURFACE LOW TO AFFECT FA LATER WEDNESDAY A LITTLE QUICKER THEN
PREVIOUS RUNS. WITH BOUNDARY LOOKING PARALLEL TO FLOW MAY TAKE
SOME TIME FOR FEATURE TO EXIT SO EXTENDED POPS THROUGH LATER HALF
OF PERIOD NECESSARY. THERMAL PROFILE SEASONABLY WARM HOWEVER
CLOUDS/PCPN MAY LIMIT TEMPERATURE RISES DURING DAY.
&&
.AVIATION...AS LOW LEVELS DRY WITH ADVANCING HIGH PRESSURE ANY
RESIDUAL MVFR CIGS WILL CONTINUE TO LIFT INTO VFR RANGE. WITH
CELLULAR NATURE OF CLOUDS SKIES WILL CLEAR FROM WEST TO EAST THIS
AFTERNOON/EVENING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM 2 AM TO 9 AM CDT SATURDAY FOR MNZ005-006-008-
009-013>017-022>024-027-028-030>032-040.
&&
TG/VOELKERHazardous weather outlook, Sep 14, 6:47 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 647 AM CDT FRI SEP 14 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 647 AM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE IN PARTS OF EASTERN NORTH DAKOTA... NORTHWEST AND WEST CENTRAL MINNESOTA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FOR MONDAY INTO TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
Nearby
Frost Advisories in Minnesota, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.